Synthroid dosage too high symptoms

Common Questions and Answers about Synthroid dosage too high symptoms

synthroid

I was wondering if a dose of Synthroid is too high, is it ok to stop the offending dose for a few days? I have heard of others doing this, and I was wondering if 1.) is this safe and 2. ) does stopping for a few days speed up the time to get the dose out of the system before starting the new lower dose. Thank you.
The current dosage of synthroid is 75mcg. In January my test results were T4 13.4 T3 uptake 32 Free Thyroxine Index 4.3 TSH 0.358 When is blood work was done I was on 88mcg then dosage was lowered. Is this correct?
when your synthroid dose is too high and you reduce it how long does it take before you are on an even keel iwent from112mcg to 100 mcg
My daughter (almost 10) was born without her thyroid gland and she use to have severe constipation with blood in stool while on Synthroid, plus MANY other hypothyroid symptoms. She had issues with converting the t4 into t3. She is now on desiccated thyroid (1 1/2 years now) This has t3 in it plus t4 and t2, and t1 and selinium and calcitonan.
Thyroid disease and what medication/dosage that works to alleviate symptoms is just as individual as you are. Barb's right when she said the healing takes time. I think you are doing the right thing, going up slowly and keeping track of how you feel, but try to relax a little, even though I know that's hard to do when you don't feel well. I wish I'd found this forum years ago, it's been very helpful. You aren't alone, there are (sadly) LOTS of us out here and we know how you feel.
Make sure you get tested 6-8 weeks after you have been on Synthroid to make sure the dosage is not too high or too low.
Another possibility is that you started on a dose that is too high for your body to handle and you need to start at a lower dosage and gradually increase until achieving levels adequate to relieve hypo symptoms. Yet another possibility is that if the cause of your being hypo is Hashimoto's Thyroiditis, then sometimes nodules can form in the thyroid glands and then leak thyroid hormone at a faster than normal rate, causing some hyper symptoms.
175 My doctor seems a bit puzzled over the fact that I am so tiny and yet I need such a high dosage of synthroid. He wants me to come in to meet with him and discuss all of my symptoms and run some more tests to try to figure out what is going on. I have the symptoms of someone taking too much synthroid, not the opposite. Here is a run down of my current symptoms: 34 year old female 115 lbs diagnosed with Hashimoto's almost 10 years ago current medications: Synthroid .
My doctor is testing my blood again (results not back yet) I think she thinks my synthroid is still too high. The last several blood test showed an undetectable TSH level. I am not supposed to return to the doctor again for 3 months. What do I need to do to feel better and lose weight?
I was under the impression it would be in the 25-50 mcg range. My question is, is it too high of a dose? If it is how do I know? Do I break it in half? Agh, the confusion!
It may take 3 to 4 weeks to see a difference in dosage. Higher doses can cause heart palps.
have you been on any thyroid medication before? Or is this 135 mcg T4 medication the first you've taken? How long have you been on this dosage? T4 medication takes up to 6 weeks to stabilize in the blood stream. So if you've been taking less than 4 weeks you are likely to not feel anything. or if you do feel anything you may actually feel WORSE for a short time. Especially if this is an inital dosage which would be a HUGE starter dose.
I have never heard of synthroid dosage being based on weight. I weight 102 lbs and am on 200 mcg of Synthroid. I have never had a doctor mention anything to me about being based on weight.
Yes, I am aware of the conversion of T4 to T3. I too am on Synthroid and FINALLY convinced my GP that I needed direct T3 replacement; with it came noticeable positive changes (a true believer in optimal thyroid function). Unfortunately the doctors seem stuck on using TSH values as their guide when it comes to measuring success in treatment of her problem. In this lab test her TSH ranges for the lab are .64-6.27 ulU/ml and her Free Thyroxine was .36 with lab ranges .65-152 ng/dl.
has anyone else noticed these symptoms on a low dosage of synthroid and does the increase of dosage normally fixes these symptoms without taking anyother med's along with???? Or, does it depend on the person and their conversion of t4 to t3?? Thanks for your response in advance.
These are not likely synthroid side effects, but too much thyroid can cause GI symptoms and less likely ear/jaw pain -- doubt the goiter would have suddenly regrown to cause pain. Would recheck labs in 4 weeks or if symptoms worsen in meantime ask your doctor about the synthroid dosing. Long term use of meds like nexium may increase thyroid requirements, so the higher dose may work out well in that regard.
Converting T4 to RT3 is the body's natural way of protecting against too much FT3. So, if your FT4 level has been too high, it's quite possible that this is what's happened. Your doctor may be waiting to see if your FT3 level actually rises with the decrease in levo. I also may be giving her more credit than she deserves. My guess is that you are not going to feel better until your FT3 goes up.
06 These don't seem like really high numbers to me and I'm beginning to think my initial dosage is way too high. I have only been to my GP and not to an endo. I am waiting for my lab results with FT-3 and FT-4 numbers. I had to ask to have this done, as she told me they normally treat hypo based on TSH. I'm wondering if I should see and specialist or wait to see if this dose works. I've only been taking it for four days.
has anyone experienced there pressure going up if there dosage is too high.
I was extremely fatigued and felt like I was going to pass out any moment. Two months later, and Synthroid dosage lowered to .150, I experienced another "episode". Got extremely cold extremely fast and felt like I was going to lose consciousness at any second. It lasted for 3 1/2 hours as I got fluids into me. No reason for me to "dehydrate" this time. The following week I'm still extremely fatigued and cannot get enough to drink.
you most certainly can have symptoms on 75mcgs ...... I have major symptoms anything higher than 75mcgs!!!!!! Thank you all for you posts ...
It certainly sounds like hyper symptoms to me, but you should be monitored closely and tested with any dosage change. Call your doc and describe your symptoms and ask why you haven't been tested to check the effectiveness of your new dosage change. You should have been tested at 6 weeks!
ALSO MY HEART RATE IS STAYING ANYWHERE FROM 110-130 AT ALL TIMES
My sis was recently diagnosed with thyroid disease, and the dosage was too high to start too. She gets muscle spasams and thinks its the meds causing it, as when it was reduced, the spasams went away. Its strange how it all works in the body. Good luck and keep working with the docs to get yourself on a good dose.
Has anyone taken too much Synthroid? Too much that it made you hyperthyroid? What symptoms did you have and for how long?
I have been experiencing hyper symptoms. Can you not take for a couple of days and then resume your dosage. He told me to take 100mcg for 6 days and 88 for one day. If I take 88 for two days it makes my tsh to hypo...I try to stay around 1.0. I have hashimoto's which makes my body crazy. My stomach, legs and even feet and toes swell...can this happen when you are hyper...hair loss too.
MedHelp Health Answers